Is it safe for an 87 y/o woman to be taking 2 -25 mg seroquel twice a day?

Follow
Share

We contacted the psychiatrist when she seemed to be getting worse, still hearing voices, delusions, hallucinations, not sleeping at night. She's only been on the drug 2 weeks but I worry that it can cause more damage than help.

This question has been closed for answers. Ask a New Question.
Find Care & Housing
4

Answers

Show:
That was actually checked in the ER at the hospital when she called the police claiming someone was trying to kill her + they took her there weeks ago. Thanks again for the helpful info.
Helpful Answer (0)
Report

So sorry to hear that. Medication that works well for one patient often backfires for another. Keep a good record of what was tried and what failed to help her. That way if you change doctors, you don't repeat mistakes.
Also make sure she does not have a UTI, which can cause odd behavior.
Helpful Answer (0)
Report

Thank you. She seems to be getting worse with the outbursts and voices in her head and not sleeping. We are contacting the psychiatrist.
Helpful Answer (0)
Report

Some psychotropics take as long as 6 weeks to fully affect the patient. If she has improved in the last two weeks and can sleep, good. If the symptoms are actually getting worse, notify the MD and get instructions on how to taper off the medication. Skipping doses or stopping it all suddenly will have bad outcomes.
Helpful Answer (1)
Report

This question has been closed for answers. Ask a New Question.